English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Comment on the article “A new understanding of the relationship between solubility and particle size” by W. Wu and G.H. Nancollas.

Godec, A., Gaberscek, M., & Jamnik, J. (2009). Comment on the article “A new understanding of the relationship between solubility and particle size” by W. Wu and G.H. Nancollas. Journal of Solution Chemistry, 38(1), 135-146. doi:10.1007/s10953-008-9354-3.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-002D-D844-3 Version Permalink: http://hdl.handle.net/11858/00-001M-0000-002D-D847-E
Genre: Journal Article

Files

show Files
hide Files
:
2474001.pdf (Publisher version), 281KB
 
File Permalink:
-
Name:
2474001.pdf
Description:
-
Visibility:
Restricted (Max Planck Institute for Biophysical Chemistry (Karl Friedrich Bonhoeffer Institute), MBPC; )
MIME-Type / Checksum:
application/pdf
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show

Creators

show
hide
 Creators:
Godec, A.1, Author              
Gaberscek, M., Author
Jamnik, J., Author
Affiliations:
1Research Group of Mathematical Biophysics, MPI for Biophysical Chemistry, Max Planck Society, ou_2396692              

Content

show
hide
Free keywords: Ostwald-Freundlich equation; Surface tension; Particle size; Solubility; Phase rule
 Abstract: In their paper, Wu and Nancollas (WN) (Wu W., Nancollas H. 1998. A New Understanding of the Relationship between Solubility and Particle Size. J. Sol. Chem. 27:521-531) discussed the validity of the Ostwald-Freundlich equation when used for description of the relationship between the size of a particle and its solubility. We show that the reasoning and the main conclusions in the paper by WN are incorrect-regardless of the actual shape of the particle. We present derivations for the case where the particle is spherical as well as for the case of a general polyhedral shape. We show that in either case the Ostwald-Freundlich equation is valid, without any restrictions, for all cases discussed by WN.

Details

show
hide
Language(s): eng - English
 Dates: 2008-11-182009-01
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Identifiers: DOI: 10.1007/s10953-008-9354-3
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Journal of Solution Chemistry
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 38 (1) Sequence Number: - Start / End Page: 135 - 146 Identifier: -